Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Endocr Soc. 2007 Jun;22(3):215-219. Korean. Case Report. https://doi.org/10.3803/jkes.2007.22.3.215
Sun DS , Kim DK , Lee HJ , Lee HY , Kim DJ , Kim ES , Cho JH , Ko SH , Kim WO , Kim CH , Song KH , Ahn YB .
Department of Internal Medicine, The Catholic University College of Medicine, Korea.
Abstract

Graves' disease is one of the common autoimmune diseases, and it has been controlled by such antithyroid drugs as propylthiouracil (PTU) or methimazole. There are a number of side effects, including agranulocytosis, skin rash, hepatotoxicity, fever, arthralgia and a lupus-like syndrome during treatment. PTU has been recently observed to be associated with the development of antineutrophil cytoplasmic antibody (ANCA) positive vasculitis, and this can cause diffuse alveolar hemorrhage. A 32-year-old woman with Graves' disease had been treated with PTU for 4 years, and she had experienced intermittent hemoptysis for 2 weeks before she visited the hospital. Both myeloperoxidase and proteinase 3 ANCA were positive without other organ systems being involved. She was diagnosed with PTU-induced vasculitis. Cessation of PTU and administration of corticosteroids improved the clinical manifestations.

Copyright © 2019. Korean Association of Medical Journal Editors.